Alert archive / North Dakota / Wind Advisories in 2011
Wind Advisory 31, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 25, 2011, 2:33 PM MST for 32 counties in North Dakota. It took effect at Dec 26, 2011, 6:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2011, 2:33 PM MST (21:33 UTC)
- In effect from
- Dec 26, 2011, 6:00 AM MST
- Expired
- Dec 26, 2011, 5:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WWUS73 KBIS 252133 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 333 PM CST SUN DEC 25 2011 ...WINDY CONDITIONS MONDAY... .EXPECT VERY WINDY CONDITIONS ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA MONDAY...BEGINNING DURING THE LATE MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. EXPECT A SUSTAINED WEST TO NORTHWEST WIND AROUND 30 MPH...WITH GUSTS AROUND 45 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION WHEN DRIVING. NDZ001>005-009>013-017>023-025-031>035-040>044-260545- /O.NEW.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER 333 PM CST SUN DEC 25 2011 /233 PM MST SUN DEC 25 2011/ ...WIND ADVISORY IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY. * TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RK
6 follow-up statements
288 WWUS73 KBIS 261007 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 407 AM CST MON DEC 26 2011 ...VERY WINDY CONDITIONS EXPECTED TODAY... .WEST TO NORTHWEST WINDS WILL INCREASE DURING THE MORNING HOURS...AND CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS SUSTAINED AT AROUND 30 MPH...WITH GUSTS AROUND 45 MPH AT TIMES...ARE EXPECTED. WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. NDZ036-037-045>048-050-051-261815- /O.EXA.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/ KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...STEELE...JAMESTOWN...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 407 AM CST MON DEC 26 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ001>005-009>013-017>023-025-031>035-040>044-261815- /O.CON.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER 407 AM CST MON DEC 26 2011 /307 AM MST MON DEC 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
358 WWUS73 KBIS 261249 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 649 AM CST MON DEC 26 2011 ...VERY WINDY CONDITIONS EXPECTED TODAY... .WEST TO NORTHWEST WINDS WILL INCREASE DURING THE MORNING HOURS... AND CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS SUSTAINED AT AROUND 30 MPH...WITH GUSTS AROUND 50 MPH AT TIMES...ARE EXPECTED. WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. NDZ001-002-009-010-017-018-031>033-040-043-262100- /O.EXT.KBIS.WI.Y.0031.111226T1300Z-111227T0000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-BOWMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...BOWMAN 649 AM CST MON DEC 26 2011 /549 AM MST MON DEC 26 2011/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 55 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ003>005-011>013-019>023-025-034>037-041-042-044>048-050-051- 262100- /O.CON.KBIS.WI.Y.0031.111226T1600Z-111227T0000Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY... HARVEY...CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MOTT...ELGIN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 649 AM CST MON DEC 26 2011 /549 AM MST MON DEC 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CST /9 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...LATE MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
893 WWUS73 KBIS 261622 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1022 AM CST MON DEC 26 2011 ...VERY WINDY CONDITIONS SPREADING FROM WEST TO EAST ACROSS THE STATE TODAY... .WEST TO NORTHWEST WINDS WILL CONTINUE TO INCREASE FROM WESTERN INTO CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON. EXPECT SUSTAINED WIND SPEEDS OF 30 TO 35 MPH...AND GUSTS OF 45 TO 50 MPH AT TIMES. WINDS WILL DIMINISH DURING THE EARLY EVENING HOURS. USE CAUTION WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270000- /O.CON.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1022 AM CST MON DEC 26 2011 /922 AM MST MON DEC 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH THE DAY MONDAY. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RK
051 WWUS73 KBIS 262155 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CST MON DEC 26 2011 ...WIND ADVISORY CONTINUES INTO EARLY MONDAY EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY EVENING. WIND SPEEDS WILL DIMINISH TO BELOW ADVISORY LEVELS EARLY MONDAY EVENING...BUT WILL REMAIN BREEZY AT 15 TO 25 MPH THROUGH MIDNIGHT. USE CAUTION WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270000- /O.CON.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 355 PM CST MON DEC 26 2011 /255 PM MST MON DEC 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH EARLY MONDAY EVENING. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/RK
703 WWUS73 KBIS 262157 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 356 PM CST MON DEC 26 2011 ...WIND ADVISORY CONTINUES INTO EARLY MONDAY EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .WEST TO NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THROUGH EARLY MONDAY EVENING. ALTHOUGH WIND SPEEDS WILL DIMINISH TO BELOW ADVISORY LEVELS EARLY MONDAY EVENING...WIND SPEEDS WILL REMAIN BREEZY AT 15 TO 25 MPH THROUGH MIDNIGHT. USE CAUTION WHEN DRIVING...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270000- /O.CON.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 356 PM CST MON DEC 26 2011 /256 PM MST MON DEC 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH EARLY MONDAY EVENING. * WINDS...WEST TO NORTHWEST WINDS SUSTAINED AROUND 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS AROUND 30 MPH...AND OR GUSTS OVER 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KS/RK
818 WWUS73 KBIS 270002 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 602 PM CST MON DEC 26 2011 ...WIND ADVISORY WAS ALLOWED TO EXPIRE ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .SUSTAINED WINDS HAVE FALLEN BELOW 30 MPH ACROSS THE REGION AND WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE...THE WIND ADVISORY WAS ALLOWED TO EXPIRE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270115- /O.EXP.KBIS.WI.Y.0031.000000T0000Z-111227T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 602 PM CST MON DEC 26 2011 /502 PM MST MON DEC 26 2011/ ...WIND ADVISORY HAS EXPIRED... SUSTAINED WINDS HAVE FALLEN BELOW 30 MPH ACROSS THE REGION AND WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE...THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$ TM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 25, 1:57 PM MST, 36 minutes earlier.
Area forecast discussion, Dec 25, 1:57 PM MST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 257 PM CST SUN DEC 25 2011 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... THE MAIN FORECAST ISSUES THROUGH THE SHORT TERM PERIOD ARE TEMPERATURES AND STRONG WINDS ON MONDAY. TONIGHT IS A VERY DIFFICULT TEMPERATURE FORECAST WITH STRONG SOUTHWEST FLOW OVER MOST OF THE FORECAST PERIOD OVERNIGHT AND SOME COLD AIR ADVECTION INTO THE FAR WEST LATE TONIGHT. EXPECTING STRONG BOUNDARY LAYER MIXING TO KEEP NEAR OR ABOVE 30 DEGREES FOR THE MOST PART. SOME AREAS IN THE MISSOURI RIVER VALLEY NEAR AND SOUTH OF BISMARCK MAY DROP OFF A BIT AND WITH SLIGHTLY WEAKER SFC WINDS EXPECTED NEAR THE SURFACE TROUGH OVERNIGHT. ON MONDAY...A STRONG PRESSURE GRADIENT WILL DEVELOP BETWEEN HIGH PRESSURE TO THE SOUTHWEST AND A COLD FRONT TO THE NORTH. WINDS ARE EXPECTED TO BE QUITE STRONG ALOFT...BUT DO NOT LOOK FOR MIXED LAYER TO BE DEEP ENOUGH TO TAP INTO WARNING TYPE WINDS. THE ISALLOBARIC PRESSURE MAX AND STRONGEST PRESSURE GRADIENT MAGNITUDE WILL LIKELY BE LOCATED ACROSS THE NORTHERN COUNTIES. WIND ADVISORY CRITERIA IS LIKELY TO BE MET OVER MUCH OF THE FORECAST AREA FROM LATE MONDAY MORNING THROUGH THE LATE AFTERNOON. SLIGHTLY WEAKER WINDS ARE EXPECTED ACROSS THE SOUTHEAST...SO WILL NOT ISSUE HEADLINES FOR THAT AREA AND WILL LET LATER SHIFTS RE-EVALUATE. THE COLD FRONT WILL GLANCE THE FAR NORTHEAST MONDAY NIGHT AND HAVE ADDED MENTION OF FLURRIES DURING THE EVENING HOURS. BY LATE MONDAY NIGHT...THE SURFACE RIDGE IS EXPECTED TO NOSE INTO WESTERN NORTH DAKOTA...AND LOWERED TEMPERATURES IN THAT AREA. .LONG TERM...TUESDAY THROUGH NEXT SUNDAY... MEDIUM TO LONG RANGE MODELS CONTINUE TO INDICATE A PATTERN CHANGE MID TO LATE WEEK WITH THE NORTHERN BRANCH OF WESTERLIES SHIFTING FARTHER SOUTH TO OVER THE NORTHERN CONUS. THE 12Z GFS AND 12Z ECMWF CONTINUE TO DEPICT SEVERAL DISTINCT CLIPPER SYSTEMS ADVECTING ACROSS THE NORTHERN PLAINS WITH THIS FLOW TRANSITION...THE FIRST TUESDAY...THE SECOND WEDNESDAY...THE THIRD THURS/FRI...AND THE FOURTH OVER THE WEEKEND. EACH OF THESE SYSTEMS WILL RESULT IN AN INCREASE IN CHANCES FOR PRECIPITATION. TEMPERATURES STILL LOOK TO REMAIN NEAR TO ABOVE AVERAGE WITH WAA AHEAD OF EACH OF THESE WAVES...CAA BEHIND...AND STILL LITTLE TO NO SNOW ON THE GROUND (AT LEAST THROUGH MID WEEK). FORECASTING PRECIPITATION TYPE WITH EACH CLIPPER WILL BE PROBLEMATIC DUE TO THE UNCERTAINTY REGARDING THE TIMING OF THE WAA/CAA PATTERN COUPLED WITH DAYTIME OR NIGHTTIME SFC TEMPS. DID MENTION A CHANCE FOR FREEZING PRECIPITATION WED NIGHT INTO THURS MORNING. OTHERWISE KEPT THE WEATHER TYPE AS RAIN OR SNOW OR A MIX OF BOTH. && .AVIATION... BKN-OVC MID TO HIGH LEVEL CLOUDS WILL PERSIST THIS EVENING BEFORE SCATTERING OUT LATER TONIGHT. WINDS WILL INCREASE MONDAY MORNING AS A STRONG COLD FRONT PUSHES ACROSS THE STATE. THESE WINDS WILL PERSIST MONDAY AFTERNOON. OVERALL VFR CIGS/VIS WILL PREVAIL THROUGH MONDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CST /9 AM MST/ TO 6 PM CST /5 PM MST/ MONDAY FOR NDZ001>005-009>013-017>023-025-031>035-040>044. && SHORT TERM...RK LONG TERM/AVIATION...NH
Hazardous weather outlook, Dec 25, 3:09 AM MST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CST SUN DEC 25 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 409 AM CST SUN DEC 25 2011 /309 AM MST SUN DEC 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF RAIN OR SNOW WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Advisories in North Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.